MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER FORCE TRIAD; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER FORCE TRIAD; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number FORCETRIADZE
Medical Device Problem Codes Defective Alarm (1014); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, external inspection found minor scratches on the cover.It was also noted that when the adapter was inserted and removed, occasionally the rem indicator would quickly flash from red to green back to red.This should not occur; the rem indicator should remain red until the correct impedance is seen.Traced issue down to a fault in the rem circuitry on the rf board.Unit will need the rf board replaced.There was no patient involvement.
 
Additional Manufacturer Narrative
Investigation summary one device was returned for evaluation.From the provided information, it is unknown if the device has or has not been used in the treatment or diagnosis of a patient.The returned sample did not meet specification as received by the manufacturer.External inspection found minor scratches on the cover.The service center reported that when the adapter was inserted and removed, occasionally the rem indicator would quickly flash from red to green back to red.The investigation isolated the failure to the rf board, but a root cause was not identified.The probable root cause could not be determined based on the information provided.The rf board was replaced to address the condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
FORCE TRIAD
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder,co IN 80301 3299
MDR Report Key7252636
Report Number3008361498-2018-00071
Device Sequence Number140926
Product Code GEI
UDI-Device Identifier10884521133310
UDI-Public10884521133310
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K102913
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFORCETRIADZE
Device Catalogue NumberFORCETRIADZE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2018
Initial Date Received by Manufacturer 01/26/2018
Supplement Date Received by Manufacturer02/12/2018
Initial Report FDA Received Date02/08/2018
Supplement Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1